Alert archive / Minnesota / Special Weather Statements in 2009
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 23, 2009, 12:13 PM CDT for Brown County, Martin County, Watonwan County, Minnesota. It was in force for 77 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2009, 12:13 PM CDT (17:13 UTC)
- Expired
- Jun 23, 2009, 1:30 PM CDT
- In force
- 77 min
- Issued by
- NWS Twin Cities, MN
Counties Brown County, MN, Martin County, MN, Watonwan County, MN
The radar
The Minneapolis radar (KMPX), 129 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 12:55 PM CDT | HAIL 0.88 | 2 Ssw Sleepy Eye, MN | PENNY TO NICKEL SIZE HAIL REPORT FROM SLEEPY EYE RELAYED FROM KEYC. |
| Jun 23, 1:00 PM CDT | TSTM WND GST 70 | Dunnell, MN | WIND ESTIMATED ALONG WITH PEA SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 5.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS83 KMPX 231713
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1213 PM CDT TUE JUN 23 2009
MNZ074-082-091-231830-
BROWN-MARTIN-WATONWAN-
1213 PM CDT TUE JUN 23 2009
...THUNDERSTORMS MOVING INTO BROWN...MARTIN AND WATONWAN COUNTIES
THROUGH 130 PM CDT...
AT 1211 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF LAMBERTON
TO 4 MILES SOUTHEAST OF LAKEFIELD TO 15 MILES SOUTH OF SPIRIT LAKE.
THESE STORMS WERE MOVING EAST AT 30 MPH.
WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SPRINGFIELD.
COMFREY.
SHERBURN.
COBDEN.
ECHOLS.
CEYLON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 6
PM CDT.
&&
LAT...LON 4351 9487 4410 9487 4411 9511 4428 9510
4428 9487 4434 9487 4439 9462 4437 9458
4437 9453 4426 9438 4385 9437 4385 9425
4349 9426 4349 9472
TIME...MOT...LOC 1713Z 252DEG 27KT 4415 9527 4363 9510
4322 9518
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 23, 6:43 AM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 23, 6:43 AM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
643 AM CDT TUE JUN 23 2009
.AVIATION... /12Z TAF ISSUANCE/
FOG WITH POCKETS OF VLIFR ACROSS CENTRAL MN AND WEST CENTRAL WI
WILL LIFT BY MID MORNING ALONG WITH A LIGHT SE WIND DEVELOPING.
MAIN CONCERN TODAY REVOLVES AROUND THUNDERSTORMS OVER SD/NW.
STORMS ARE BEING DRIVEN BY A SHORT WAVE LIFTING NE FROM THE
NORTHERN ROCKIES ALONG WITH A 250MB 100+ KT JET MAX OVER ND.
INDICATIONS BY THE 4KM NMM WRF AND 3KM ARW WRF ARE FOR ACTIVITY
TO REACH KAXN AND KRWF BY 18Z WITH REDEVELOPMENT INTO THE MSP
METRO BY 23Z. INDICATED TSRA LIKELY FOR KAXN AND KRWF FOR A FEW
HOURS EARLY THIS AFTERNOON WITH PROB GROUPS AT KSTC...KMSP AND
KRNH FOR THE LATE AFTERNOON/EVENING. UNCERTAIN WHETHER THE
PRECIPITATION WILL REACH KEAU THIS EVENING. SURFACE TROF OVER THE
DAKOTAS WILL SLOWLY MOVE TO THE EASTERN AND SOUTHERN CWA BY
WEDNESDAY MORNING WITH SOUTHERLY FLOW VEERING WNW. FOG A
POSSIBILITY TONIGHT ACROSS WEST CENTRAL WI...ESPECIALLY AT KEAU
AHEAD OF THE TROF. FOR NOW...INDICATED MVFR VIS AT KEAU AFTER 07Z.
&&
.DISCUSSION... /ISSUED 346 AM CDT TUE JUN 23 2009/
MANY ISSUES WITH SHORT TERM FORECAST THIS MORNING. FIRST IS
EXCESSIVE HEAT DURING THE DAY. VARIOUS PARAMETERS SUGGEST METRO
WILL MOVE INTO HEAT WARNING CATEGORY FOR A TIME THIS AFTERNOON.
EXPECT DEWPOINTS TO AVERAGE IN THE UPPER 60S WITH A 70 DEGREE
POSSIBLE LATER THIS AFTERNOON AS SFC BNDRY MOVES INTO WESTERN MN
AND HIGHER DEWPOINT AIR LIFTS NORTH OUT OF IOWA. APPEARS MUCH OF
SOUTHERN THIRD OF STATE WILL SEE ADV CRITERIA(100 HEAT INDEX) SO
MUST ISSUE HEAT ADV. EXPECT AFTERNOON TEMPS TO RISE INTO AT LEAST
THE MID 90S AHEAD OF SFC FNT...AND DEWPOINTS TO REMAIN IN THE
UPPER 60S/LOW 70S OVER MUCH OF SOUTHERN MN DURING THE AFTERNOON.
OTHER PROBLEM REMAINS POTENTIAL FOR SEVERE CONVECTION THIS
AFTERNOON OVER WESTERN MN. CURRENT WATER VAPOR IMAGERY SHOWING
SHORT WAVE OVER SOUTHWEST SODAK/WESTERN NE HAS INITIATED AN MCS.
EXPECT THIS TO GRADUALLY WEAKEN AS IT MOVES LOWLY EAST. WAVE WILL
LIFT NORTHEAST INTO WESTERN MN THROUGH 00Z WED...AND SHOULD
INITIATE STORMS INTO THAT AREA OF THE STATE. SHOULD SEE SOME
POWERFUL CINH AHEAD OF FNT...BEFORE ENOUGH LOCAL CONVERGENCE AND
INCOMING SHORT WAVE IGNITES THE BNDRY. VARIOUS SREF SEVERE WEATHER
PARAMETERS SUGGESTS MOST CONCENTRATED AREA OF CONVECTION WITH BEST
SEVERE WEATHER POTENTIAL TO RIDE OVER SOUTHWEST MN INTO IOWA
OVERNIGHT. WILL MENTION CHC SEVERE INTO WESTERN MN THIS AFTERNOON
AND OVER SC MN INTO THE EVENING. WITH PRECIPITABLE WATER VALUES
INCREASING TO AROUND 2 INCHES AGAIN THIS AFTERNOON...WILL LIKELY
SEE SOME HEAVY RAIN ASSOCIATED WITH CONVECTION...ESPECIALLY IF
COMPLEX DEVELOPS DURING THE EVENING. AGAIN...BEST POTENTIAL FOR
THIS OCCURRING IS OVER SC MN...BASED ON CURRENT MODEL TRENDS.
WILL TIME SYSTEM OUT OF THE AREA LATER WEDNESDAY NIGHT...AS MODELS
CONTINUE TO INDICATE POTENTIAL OF REDEVELOPMENT ALONG AND SOUTH
OF BNDRY. THIS WILL BE CONTINGENT ON WHAT DOES DEVELOP
TONIGHT...AND IF SYSTEM IS STRONG ENOUGH TO DROP BOUNDARY SOUTH OF
THE CWA OVERNIGHT. CLEARING AND DRIER CONDITIONS SHOULD THEN ENSUE
THU AND THU NIGHT. NEXT FRONT TIMING INTO THE AREA FOR FRIDAY INTO
SATURDAY.
TEMPERATURES SHOULD REMAIN ON THE WARM SIDE THROUGH THE FORECAST
PERIOD...WITH WESTERLY TYPE FLOW REGIME AND SFC FRONTS MOVING
THROUGH EVERY TWO DAYS OR SO.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING
FOR ANOKA-BLUE EARTH-BROWN-CARVER-CHIPPEWA-DAKOTA-FARIBAULT-
FREEBORN-GOODHUE-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-
MCLEOD-MEEKER-NICOLLET-REDWOOD-RENVILLE-RICE-SCOTT-SIBLEY-
STEELE-SWIFT-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW
MEDICINE.
EXCESSIVE HEAT WARNING FROM 10 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR HENNEPIN-RAMSEY.
WI...NONE.
&&
RAH/DWEHazardous weather outlook, Jun 23, 11:56 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1156 AM CDT TUE JUN 23 2009 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 241100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1156 AM CDT TUE JUN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS PARTS OF THE MINNESOTA OUTLOOK AREA THIS AFTERNOON...ESPECIALLY OVER CENTRAL AND SOUTH CENTRAL AREAS OF MINNESOTA. THERE IS A CHANCE OF SEVERE THUNDERSTORMS OVER THESE AREAS. THE MAIN SEVERE WEATHER THREATS WILL BE STRONG WINDS...HEAVY RAIN AND SOME HAIL. AN ISOLATED TORNADO SHOULD NOT BE RULED OUT. STRONG THUNDERSTORMS COULD MOVE INTO WEST CENTRAL WISCONSIN DURING THE EVENING...BUT THE THREAT DOES NOT APPEAR GREAT AT THIS TIME. FINALLY...THE HEAT INDEX WILL REACH NEAR 100 DEGREES OVER PARTS OF SOUTHERN MINNESOTA THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL CONTINUE INTO WEDNESDAY NIGHT...AND AGAIN FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED IN SOUTH CENTRAL MINNESOTA.
In the hours before
Special weather statement, Jun 23, 12:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1213 PM CDT TUE JUN 23 2009
MNZ074-082-091-231830-
BROWN-MARTIN-WATONWAN-
1213 PM CDT TUE JUN 23 2009
...THUNDERSTORMS MOVING INTO BROWN...MARTIN AND WATONWAN COUNTIES
THROUGH 130 PM CDT...
AT 1211 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF LAMBERTON
TO 4 MILES SOUTHEAST OF LAKEFIELD TO 15 MILES SOUTH OF SPIRIT LAKE.
THESE STORMS WERE MOVING EAST AT 30 MPH.
WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SPRINGFIELD.
COMFREY.
SHERBURN.
COBDEN.
ECHOLS.
CEYLON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 6
PM CDT.
&&
LAT...LON 4351 9487 4410 9487 4411 9511 4428 9510
4428 9487 4434 9487 4439 9462 4437 9458
4437 9453 4426 9438 4385 9437 4385 9425
4349 9426 4349 9472
TIME...MOT...LOC 1713Z 252DEG 27KT 4415 9527 4363 9510
4322 9518The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:47 AM CDT | Excessive Heat Warning | MPX | Hennepin, Ramsey | 12 hr |
| Jun 23, 3:47 AM CDT | Heat Advisory | MPX | Anoka, Blue Earth, Brown, Carver, Chippewa, Dakota and 22 more | 12 hr |
| Jun 23, 12:29 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Martin, Watonwan | 61 min |
| Jun 23, 12:56 PM CDT | Special Weather Statement | MPX | Blue Earth, Nicollet, Sibley | 64 min |
| Jun 23, 1:03 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Nicollet, Sibley | 57 min |
| Jun 23, 1:48 PM CDT | Special Weather Statement | MPX | Freeborn, Le Sueur, Rice, Scott, Steele, Waseca | 72 min |
| Jun 23, 2:06 PM CDT | Special Weather Statement | MPX | Morrison | 24 min |
| Jun 23, 2:22 PM CDT | Special Weather Statement | MPX | Morrison | 53 min |
| Jun 23, 2:45 PM CDT | Special Weather Statement | MPX | Morrison | 60 min |
| Jun 23, 2:57 PM CDT | Special Weather Statement | MPX | Freeborn, Steele | 48 min |
| Jun 23, 3:14 PM CDT | Special Weather Statement | MPX | Freeborn | 46 min |
| Jun 23, 4:29 PM CDT | Special Weather Statement | MPX | Pepin, Pierce | 61 min |
Nearby
Special Weather Statements in Minnesota, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.